Depo-Provera pain after starting it - Endometriosis UK

Endometriosis UK
43,205 members36,512 posts

Depo-Provera pain after starting it

Hey,

I finally went and got the depo-Provera shot yesterday but today the spot where she injected hurts so bad, it’s painful to walk.

Also I have pain and like a heavy dull ache in my pubic bone area along with occasional sharp pains in my ovaries.

Is this just a sign my body is getting used to the Injection?

I’ve had these pains for a few months now even during my zoladex treatment but every time I mention it to my gynae, he just immediately dismisses me.

Any advice or personal experiences with depo would be so helpful 💕

13 Replies
oldestnewest

Hi I’m on the depo and when I first started I got a full ache pain around the area of where it was injected so a bit different to yours maybe I would say you can always ring your gp and ask about these aches?

Have you got endo? From the pelvic pains? X

Reply

Yeah I had some endo removed last year and had the same pains I get now. I also had a cyst drained during surgery but it may have filled up again but I’m not sure xx

Reply

Oh right I see I had endo removed a few weeks ago and also got adeno and my pains are awful now 🙈

Yes I’ve had cysts before and always had a dull ache and was a lot worse when my doctor pressed in that area... have you gone back to your doctor about the symptoms your getting? Xx

Reply

My doctor won’t do much as it’s basically my gynaes problem but he is so bad and just dismissing me and thinks I’m making it up xxx

Reply

Oh that’s not good I went private in the end as mine where the same hopefully you get to see gyne soon about it all xxx

Reply

Sounds like time for a new gyna

Reply

I would but the waiting time in my area are ridiculous like I’ll be waiting 4-6 months before I’m seen. However, I’m now getting pains with the injection but I have only just started it xx

Reply

I'm have the same problem since my last zoladex injection. Injection are bleed then had a small lump and was sore for at least a week after and pelvic pains so bad this time and still had my heavy period and small bleed 2 weeks later. Ended up at walk in on wednesday as docs said to ring gyny but secretary couldn't get a reply from consultant. They couldnt help and called the on call gyny who said get me a appointment with my consultant. Feels like someone is pressing on my right ovary I also have a cyst. I am waiting for a full hysterectomy. My daughter is getting married in 8 days and just want to feel ok for the wedding But don't really want my next zoladex injection on Tuesday after the month I have had but also don't want to be flooded for the wedding 😔. Hope you get sorted soon as it some destroying and people don't really understand the pain at times xx

Reply

It’s a pretty large injection which is why they often inject it in the gluteal muscle. Mine usually hurts bad for 24 hours then minor aches for a few days! Don’t worry unless it’s been over a week.

Reply

Yeah that pain has gone now from the injection site but my ovaries and pelvic area/ Pubic bone area are really sore like how it used to be all the time

Reply

What they told me, is when you first get it, your estrogen initially increases in response to the hormone then it gradually decreases. This rise in estrogen can cause increased pain for 1-2 weeks!

Reply

Ohh okay xx

Reply

I had my injection about a week ago and my bum still hurts and that's usually the case everytime I get it. I've got on really well with the depo and I think it's been my saving grace with halting endometriosis growth. I've been on it too long thou and need to come off it now. It will take time for your body to adjust as it's a high level of progesterone going into your body

Reply

You may also like...